Wisconsin, 2013Winter Storm and Winter Weather in Wisconsin, December 3 to 4, 2013
December 3 to 4, 2013 · NWS GRB · 2 events in 2 counties and zones
Several inches of snow, along with a period of freezing rain, caused hazardous driving conditions across much of north central and northeast Wisconsin. The heaviest snow fell in far north central Wisconsin where 4 to 6 inches of snow was followed by freezing rain and sleet.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several inches of snow, along with a period of freezing rain, caused hazardous driving conditions across much of north central and northeast Wisconsin. The heaviest snow fell in far north central Wisconsin where 4 to 6 inches of snow was followed by freezing rain and sleet. The highest snowfall totals in Vilas County included an official report of 6.9 inches at Minocqua, and reports from the general public of 6.8 inches near Lac du Flambeau, 6.5 inches near Boulder Junction, and 6.0 inches at Arbor Vitae.
The precipitation formed as an area of low pressure moved across Wisconsin. The same system dropped more than 2 feet of snow on northeast Minnesota.
Slick roads from a quick blast of snow and ice resulted in a multitude of traffic accidents in central Wisconsin. One person was killed (indirect) and at least 2 people were injured (indirect) in the crashes. Three roads were closed in Wausau (Marathon Co.) due to accidents and hazardous driving conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Dec 3, 12:13 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 3, 12:13 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1213 PM CST TUE DEC 3 2013
UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE
.UPDATE...
ISSUED AT 1128 AM CST TUE DEC 3 2013
SHORT WAVE WHICH GENERATED 3 TO 5 INCHES OVER FAR NC WI CONTINUES
TO SHIFT EAST OF IMT LATE THIS MORNING. WILL LET THE ADVISORY
EXPIRE AT NOON. NEW HEADLINES LIKELY WILL BE NEED TO BE ISSUED
FOR THE LATER PERIODS FROM TNT INTO WEDNESDAY EVENING AS THE STORM
SYSTEM CONTINUES TO DEVELOP. TIMING AND RATE OF WARM AIR SURGING
NORTHWARD CRITICAL FOR PCPN TYPE AND HEADLINES NEEDED. WILL BE
DIGESTING THE DATA THIS AFTERNOON FOR ADJUSTMENTS. MID LEVEL BAR
WARM AIR SURGING NORTHWARD WAS ALSO PRODUCING DENSE FOG OVER
LOCATIONS TO THE SOUTH...WILL NEED TO MONITOR VSBYS FOR POSSIBLE
HEADLINES FOR DENSE FOG THROUGH WEDNESDAY AS WELL.
&&
.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 423 AM CST TUE DEC 3 2013
FORECAST UNCERTAINTY RATHER HIGH ATTM AS MODELS CONTINUE TO WAFFLE
ON TRACK OF LOW PRESSURE WED INTO WED NIGHT.
INITIAL BAND OF SNOW ASSOCIATED WITH WAA/SHORT WAVE MOVING THROUGH
STATE IS CURRENTLY LOCATED OVER NORTHEAST HALF OF CWA. AMOUNTS
FAIRLY CONSISTENT AS BAND MOVED THROUGH...WITH LESSER AMOUNTS IN
THE EAST WITH SLOW START GIVEN INFLUX OF DRIER AIR AND WARMER
TEMPS. MODELS SUPPORT TREND SEEN IN OBSERVATIONS FOR SWITCH OVER
TO DRIZZLE OR FREEZING DRIZZLE AS UPPER MOISTURE MOVES OUT.
TEMPERATURES THROUGHOUT CWA JUST BELOW OR JUST ABOVE
FREEZING. AS DRIZZLE FALLING ON SNOW AND SURFACES NEAR FREEZING
IMPACTS EXPECTED TO BE MINIMAL. CURRENT SPS/FORECAST COVERS.
ATTENTION ON NEXT ROUND THIS EVENING AND AGAIN LATER WED. DEEPER
MOISTURE TO RETURN LATE THIS AFTERNOON AS WEAK WAVE MOVES TO
SOUTH OF REGION COMBINED WITH CONTINUED WAA TO LEAD TO HIGH POPS
FOR PCPN. TEMP PROFILES SUGGEST MAINLY LIGHT SNOW...THOUGH LOW
LEVEL/SFC TEMPS SOUTH AND EAST WOULD POINT TO RAIN OR MIX.
MAIN LOW TO LIFT NORTHEAST OUT OF IOWA ON WED. AGAIN TRACK IS VERY
UNCERTAIN WITH UKMET AND LATEST EC SHIFTING FURTHER WEST. NCEP
MODELS OUTLIERS WITH FASTER SPEED AND OR FURTHER EAST TRACK. TEMP
PROFILE ON EC SUGGESTS RAIN MIXING IN OVER NORTH CENTRAL. WITH
UNCERTAINTY AM NOT COMFORTABLE WITH ADDING ANY HEADLINES ATTM.
HAVE GONE CONSERVATIVE WITH AMOUNTS WED AFTERNOON...WHICH WOULD
LIKELY LEAD TO ADVISORY CONDITIONS.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 423 AM CST TUE DEC 3 2013
MEAN FLOW THRU THE UPCOMING WEEKEND TO BE DOMINATED BY A POSITIVE-
TILTED LONGWAVE TROF FROM CNTRL CANADA TO THE SW CONUS WITH UPR
RIDGING OVER THE SE CONUS. THIS PATTERN WOULD KEEP A SW FLOW ALOFT
OVER WI WITH ONE SYSTEM JUST EXITING THE GREAT LAKES AND A
POTENTIAL FOR TWO OTHER SYSTEMS TO POSSIBLY IMPACT OUR WEATHER
LATE IN THE WEEK/EARLY NEXT WEEK. THE OTHER MAIN ISSUE IS THE
ARCTIC INTRUSION WHICH MAY BE DELAYED BY A DAY DEPENDING ON WHICH
MDL YOU BUT INTO. NEVERTHELESS...TEMPS WL DIP TO VALUES NOT SEEN
OVER NE WI SINCE MID-FEBRUARY.
UNCERTAINTIES REGARDING THE TRACK OF THE SFC LOW CONT INTO WED NGT
AS THE SHORT-TERM MDLS DISAGREE NOT ONLY ON THE TRACK...BUT ALSO
THE FORWARD SPEED. NAM/GFS ON THE FAST SIDE WHILE THE GEM/UKMET/
ECMWF ON THE SLOW SIDE. TRENDS HAVE BEEN THAT THE SFC LOW WL
EVENTUALLY TRACK THRU THE HEART OF WI (FROM SW THRU NE WI)...SO WL
HEDGE THE FCST IN THAT DIRECTION. FAVOR THE SLOWER MOVEMENT AS
WELL DUE TO HI PRES ACROSS SE CANADA ACTING AS AN INITIAL BLOCK...
THUS MAY NEED TO CARRY A RAIN/SNOW OR EVEN ALL RAIN INTO WED
EVENING BEFORE THE CDFNT BLASTS THRU AND SWITCHES EVERYTHING TO
ALL SNOW. MAY ALSO NEED TO RAISE POPS/SNOW AMOUNTS ACROSS THE
NORTH AS A SLOWER MOVEMENT WOULD KEEP FAVORABLE LIFT/FORCING
LONGER THAN ORIGINALLY THOUGHT. CAN EASILY SEE AN ADDITIONAL 2 TO
4 INCHES OF SNOW OVER THE NORTH...BUT DUE TO THE UNCERTAINTY STILL
IN PLAY...WL HOLD OFF ON ANY HEADLINE. HAVE KEPT MIN TEMPS ON THE
WARMER SIDE OF GUIDANCE DUE TO THE SLOWER MOVEMENT OVERALL WITH
THE COLDEST OF THE INCOMING AIR MASS STILL WELL TO OUR WEST.
THE SYSTEM LIFTS INTO SE CANADA ON THU AND PULLS COLDER AIR INTO
WI...ALTHO THE BITTERLY COLD AIR TO REMAIN OVER THE PLAINS AS THE
ARCTIC HI PRES TO BUILD MORE SOUTH THAN EAST OVER THE CNTRL CONUS.
EXPECT MAINLY DRY CONDITIONS OVER A VAST MAJORITY OF NE WI WITH
ONLY VILAS CNTY POTENTIALLY SEEING A FEW SNOW SHWRS AS THE COLDER
AIR MASS MOVES OVER LAKE SUPERIOR. WINDS TO HAVE TOO MUCH OF A
WESTERLY COMPONENT...THUS KEEPING MOST OF THE SNOW NORTH OF THE MI
BORDER. DO NOT ANTICIPATE MUCH OF AN UPWARD RISE IN TEMPS ON THU
AND MAY ACTUALLY SEE READINGS EITHER STEADY OR EVEN SLOWLY FALL.
DRY AND COLD CONDITIONS TO PREVAIL OVER THE REGION THU NGT AS THE
ARCTIC HI SETTLES INTO THE NRN ROCKIES...BUT EXTENDS EWD INTO THE
MIDWEST. THE MAIN PCPN BAND TO SET-UP FROM TX TO THE MID-ATLANTIC
STATES ALONG THE NOW-STALLED CDFNT. CRUX OF THE COLDEST AIR TO
STILL BE LOCATED TO OUR WEST...SO HAVE RAISED MIN TEMPS A COUPLE
OF DEGS. ENUF DRY AIR SHOULD BE ADVECTED INTO WI THRU FRI TO KEEP
THAT AREA OF PCPN TO OUR SOUTH AND EAST...THUS CONTINUED DRY AND
COLD CONDITIONS FOR NE WI AS THE ARCTIC HI PUSHES INTO THE PLAINS
AND EXTENDS EWD INTO THE WRN GREAT LAKES. MAX TEMPS TO BE A GOOD
15 TO 20 DEGS BELOW NORMAL FOR EARLY DEC.
THE ARCTIC HI PUSHES INTO THE UPR MS VALLEY/MIDWEST FRI NGT WITH
8H TEMPS OVER WI DROPPING TO AROUND -20C BY 12Z SAT. DESPITE
BOUNDARY LAYER WINDS REMAINING AROUND 20 KTS THRU THE NGT...THE
SHEER DEPTH OF THE ARCTIC AIR WL ALLOW MIN TEMPS TO FALL INTO THE
MID-SINGLE DIGITS ABOVE ZERO NEAR LAKE MI...TO AROUND 10 BELOW
ZERO OVER N-CNTRL WI (IF NOT 10 TO 15 BELOW ZERO IN THE TYPICAL
COLD SPOTS). AS THE SFC HI REACHES THE WRN GREAT LAKES ON SAT...
WINDS WL DIMINISH BUT TEMPS WL STRUGGLE ONLY INTO THE SINGLE
DIGITS ABOVE ZERO NORTH...10 TO 15 DEGS ACROSS E-CNTRL WI.
MDLS ARE STILL SHOWING A NEW SYSTEM (UPR TROF) DIGGING ACROSS THE
SW CONUS SAT NGT...BUT THEN DISAGREE WHEN THIS SYSTEM WL EJECT
NEWD AND POTENTIALLY IMPACT A LARGE PART OF THE CNTRL CONUS ON
SUNDAY. WHILE THE GEM HOLDS THE UPR TROF IN PLACE...THE GFS AND
ECMWF EJECT THIS UPR TROF INTO THE CNTRL/SRN PLAINS ON SUNDAY WITH
AN INITIAL SMALL CHC OF ISEN LIFT-INDUCED LIGHT SNOW OVER THE FCST
AREA. THE MDL DIFFERENCES BECOME MORE EXAGERATED HEADED INTO
SUNDAY NGT WITH THE ECMWF BRINGING MEASURABLE SNOW TO THE GREAT
LAKES AS A SFC LOW LIFTS TOWARD LWR MI. MEANWHILE...THE GFS TAKES
A MORE SRN ROUTE BY TAKING THE SFC LOW THRU THE TN VALLEY AND
HARDLY BRINGS ANY SNOW TO NE WI. HARD TO HAVE ANY CONFIDENCE IN
ANY PARTICULAR MDL AT THIS POINT...ESPECIALLY AFTER ALL THE
DISTRESS HANDLING THE BIG SYSTEM CURRENTLY AFFECTING THE REGION.
PREFER TO FOLLOW THE CONSENSUS SOLUTION WHICH ESSENTIALLY SPLITS
THE MDLS AND BRINGS A CHC POP TO NE WI SUNDAY NGT. A SLIGHT WARM-
UP IN TEMPS EXPECTED ON SUNDAY WITH MORE COLD AIR ARRIVING FOR
MON.
&&
.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1212 PM CST TUE DEC 3 2013
NOT GOOD CONFIDENCE IN THIS SET OF TAFS DUE TO UNCERTAIN
PRECIPITATION TYPE/S AND CHANCES AS WELL AS FOG POTENTIAL.
CIGS WERE MAINLY IFR SOUTH OF A LINE FROM AUW TO MNM AT 17Z WITH
MVFR CONDITIONS TO THE NORTH. MOST AREAS...EXCEPT NORTH CENTRAL
WISCONSIN AND NEAR LAKE MICHIGAN...HAD IFR OR LIFR VSBYS IN FOG
AND/OR PRECIPITATION.
RADAR MOSAIC SHOWED MOSTLY LIGHT RETURNS OVER THE AREA WITH HIGH
REFLECTIVITYS IN SOUTHERN WISCONSIN...AND SOUTHEAST MINNESOTA INTO
EASTERN IOWA. LOOKS LIKE THE HEAVIER PRECIPITATION IN MINNESOTA
WAS HEADED FOR CENTRAL WISCONSIN. TEMPERATURES IN THAT PART OF THE
STATE WERE WITHIN A COUPLE OF DEGREES OF FREEZING...BUT LOCATIONS
WITH ABOVE FREEZING TEMPERATURES HAD FREEZING OR BELOW FREEZING
DEW POINTS. 12Z MPX SOUNDING HAD ONLY A SHALLOW LAYER AT THE
SURFACE THAT WAS ABOVE FREEZING AND WAS NOT SATURATED IN THE SNOW
GROWTH ZONE. 12Z GRB SOUNDING HAD A SURFACE TEMPERATURE AROUND
FREEZING BUT WAS SATURATED THROUGH THE SNOW GROWTH ZONE. 12Z MAV
GUIDANCE SHOWED SNOW FOR PRECIPITATION TYPE AT WAUSAU...SO HAVE
STUCK WITH SNOW FOR TODAY...WITH A CHANGE TO FREEZING OR MIXED
PRECIPITATION OVERNIGHT AS WARM ADVECTION CONTINUES ABOVE THE
SURFACE. BY LATE MORNING...PRECIPITATION TYPE SHOULD BE
RAIN...WITH THE POSSIBLE EXCEPTION OF AREAS CLOSER TO THE UPPER
MICHIGAN BORDER.
WEAKER SURFACE PRESSURE GRADIENT COULD RESULT IN DENSE FOG ISSUES
TONIGHT INTO WEDNESDAY MORNING. CONDITIONS ARE NOT LOOKING GOOD FOR VFR
FLIGHT.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE.........TH
SHORT TERM.....TE
LONG TERM......KALLAS
AVIATION.......MG
Hazardous weather outlook, Dec 3, 3:16 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CST TUE DEC 3 2013
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
316 PM CST TUE DEC 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
A PERIOD OF SNOW...SLEET AND PERHAPS FREEZING RAIN AND RAIN WILL
PASS OVER MUCH OF CENTRAL AND NORTHEAST WISCONSIN THROUGH THE
EVENING COMMUTE LEADING TO SLIPPERY DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
ANOTHER ROUND OF WINTRY PRECIPITATION IS EXPECTED WEDNESDAY INTO
WEDNESDAY EVENING...ESPECIALLY OVER NORTH CENTRAL AND PART OF
CENTRAL WISCONSIN. AT THIS TIME NORTH CENTRAL WISCONSIN MAY SEE A
PERIOD OF SNOW...SLEET AND FREEZING RAIN...WHILE THE REST OF THE
AREA CAN EXPECT RAIN OR SNOW BEFORE THE PRECIPITATION TURNS TO ALL
LIGHT SNOW WEDNESDAY EVENING. ANYONE WITH MIDWEEK TRAVEL PLANS
SHOULD CLOSELY MONITOR THE LATEST FORECASTS.
BITTERLY COLD ARCTIC AIR IS POISED TO SURGE INTO THE AREA FOR THE
REMAINDER OF THE WEEK AND CONTINUE INTO THE UPCOMING WEEKEND.
DANGEROUSLY LOW WIND CHILLS ARE ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY. REPORTS OF FREEZING RAIN
AND OR SLEET WILL ALSO BE APPRECIATED.
LMZ521-522-541>543-042130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
316 PM CST TUE DEC 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
TDH/MG
In the hours before
Local storm report, Dec 3, 9:38 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
938 AM CST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM SNOW HARRISON 45.48N 89.50W
12/03/2013 M2.5 INCH LINCOLN WI BROADCAST MEDIA
REPORT VIA WJFW.
0936 AM SNOW 2 N TOMAHAWK 45.49N 89.73W
12/03/2013 M2.5 INCH LINCOLN WI BROADCAST MEDIA
REPORT VIA WJFW.
0936 AM SNOW 2 W LAC DU FLAMBEAU 45.96N 89.92W
12/03/2013 M4.0 INCH VILAS WI BROADCAST MEDIA
REPORT VIA WJFW.
&&
ASHLEYWLocal storm report, Dec 3, 9:40 AM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
940 AM CST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW LUXEMBURG 44.54N 87.69W
12/03/2013 M0.8 INCH KEWAUNEE WI BROADCAST MEDIA
REPORT VIA WBAY-TV.
&&
ASHLEYWLocal storm report, Dec 3, 10:29 AM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1029 AM CST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM SNOW ROTHSCHILD 44.88N 89.61W
12/03/2013 E2.0 INCH MARATHON WI PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
ASHLEYWSpecial weather statement, Dec 3, 1:06 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
106 PM CST TUE DEC 3 2013
WIZ018>020-030-031-035>037-032300-
LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT
106 PM CST TUE DEC 3 2013
...MIXED PRECIPITATION TO INCREASE THIS AFTERNOON...
AREA RADARS INDICATE A MIX OF SNOW...SLEET AND POSSIBLY FREEZING
RAIN WILL BE ON THE INCREASE THIS AFTERNOON. SNOW ACCUMULATIONS
ARE EXPECTED TO BE MAINLY LESS THAN AN INCH DUE TO THE MIX
POTENTIAL. PATCHY SLICK ROADS WILL BECOME MORE WIDESPREAD DURING
THE AFTERNOON HOURS WHICH COULD LINGER INTO THE LATE AFTERNOON
COMMUTE. THE MIXED PRECIPITATION IS PART OF AN EVOLVING LOW
PRESSURE SYSTEM WHICH WILL IMPACT MUCH OF THE REGION THROUGH
WEDNESDAY NIGHT. PERSONS WITH TRAVEL PLANS SHOULD CLOSELY MONITOR
THE LATEST FORECASTS.
WIZ021-073-074-032300-
NORTHERN OCONTO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITY OF...CRIVITZ
106 PM CST TUE DEC 3 2013
...MIXED PRECIPITATION TO INCREASE THIS AFTERNOON...
AREA RADARS INDICATE A MIX OF SNOW...SLEET AND POSSIBLY LIGHT
FREEZING RAIN WILL BE ON THE INCREASE THIS AFTERNOON. SNOW
ACCUMULATIONS ARE EXPECTED TO BE MAINLY LESS THAN AN INCH DUE TO
THE MIX POTENTIAL. PATCHY SLICK ROADS WILL BECOME MORE WIDESPREAD
DURING THE AFTERNOON HOURS WHICH COULD LINGER INTO THE LATE
AFTERNOON AND EARLY EVENING COMMUTE. THE MIXED PRECIPITATION IS
PART OF AN EVOLVING LOW PRESSURE SYSTEM WHICH WILL IMPACT MUCH OF
REGION THROUGH WEDNESDAY NIGHT. PERSONS WITH TRAVEL PLANS SHOULD
CLOSELY MONITOR THE LATEST FORECASTS.
WIZ022-038>040-045-048>050-032300-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
106 PM CST TUE DEC 3 2013
...MIXED PRECIPITATION TO INCREASE THIS AFTERNOON...
AREA RADARS INDICATE A MIX OF SNOW AND SLEET WILL BE ON THE
INCREASE THIS AFTERNOON. DEPENDING ON LOCAL TEMPERATURES...LIGHT
RAIN OR FREEZING RAIN IS POSSIBLE. SNOW ACCUMULATIONS ARE
EXPECTED TO BE MAINLY LESS THAN AN INCH DUE TO THE MIX POTENTIAL.
PATCHY SLICK ROADS WILL BECOME MORE WIDESPREAD DURING THE
AFTERNOON HOURS WHICH COULD LINGER INTO THE LATE AFTERNOON AND
EARLY EVENING. THE MIXED PRECIPITATION IS PART OF AN EVOLVING LOW
PRESSURE SYSTEM WHICH WILL IMPACT MUCH OF REGION THROUGH WEDNESDAY
NIGHT. PERSONS WITH TRAVEL PLANS SHOULD CLOSELY MONITOR THE LATEST
FORECASTS.
TDH
Winter Weather, Marathon
- When
- December 3, 3:30 PM CST to 5:30 PM CST
- Where
- Marathon forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 2 indirect
- Reported by
- Newspaper
- Coordinates
- 44.898, -89.759 (the zone’s center; the record gives no point)
Snow and freezing rain caused hazardous conditions on roads in central Wisconsin. There were multiple traffic accidents, resulting in 1 fatality (indirect) and at least 2 injuries (indirect).
Winter Storm, Vilas
- When
- December 3, 11:00 PM CST to December 4, 9:00 PM CST
- Where
- Vilas forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- COOP Observer
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
The heaviest snowfall was in Vilas County, where 4 to 6 inches of snow fell, followed by freezing rain.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Minnesota, December 3 to 5, 201324 events
- Winter Storm and Winter Weather in South Dakota, December 3 to 4, 201324 events
- Dense Fog in Wisconsin, December 3 to 4, 201320 events
- Winter Storm and Heavy Snow in Colorado, December 3 to 4, 2013$5,000 · 19 events
- Winter Storm in South Dakota, December 3 to 4, 201318 events
- Winter Storm in North Dakota, December 3 to 5, 201318 events
- High Wind in New Mexico, December 3 to 4, 201370 kt wind · 17 events
- Winter Storm and Winter Weather in Michigan, December 3 to 4, 201312 events
- Dense Fog in Illinois, December 3, 201310 events
- Heavy Snow and Winter Weather in Colorado, December 3 to 4, 201310 events
- Extreme Cold and Winter Weather in Montana, December 3 to 9, 20139 events
- Winter Storm and Winter Weather in Minnesota, December 3 to 4, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482117, 482116.